Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 29, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Dec 17, 2021, 8:11 AM CST for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 17, 2021, 8:11 AM CST (14:11 UTC)
- Expired
- Dec 17, 2021, 7:11 PM CST
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 13.95 ft at Dec 18, 2021, 7:00 PM CST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
489
WGUS84 KTSA 171411
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
811 AM CST Fri Dec 17 2021
...The National Weather Service in Tulsa has issued a Flood Advisory
for the following rivers in Oklahoma...
Illinois River at Chewey affecting Adair, Cherokee and Delaware
Counties.
OKC001-021-041-180215-
/O.NEW.KTSA.FL.Y.0029.211217T1411Z-211219T1800Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 AM CST Fri Dec 17 2021
...FLOOD ADVISORY IN EFFECT FROM THIS MORNING THROUGH SUNDAY
MORNING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Illinois River at Chewey.
* WHEN...From this morning to early Sunday afternoon.
* IMPACTS...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases due to strong turbulence.
* ADDITIONAL DETAILS...
- At 7:15 AM CST Friday the stage was 4.3 feet.
- Forecast...The river is expected to rise to a crest of 9.0
feet early Sunday morning.
- Action stage is 9.0 feet.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487
$$
RBD2 follow-up statements
983
WGUS84 KTSA 171913
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
113 PM CST Fri Dec 17 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
Illinois River at Chewey affecting Adair, Cherokee and Delaware
Counties.
OKC001-021-041-180715-
/O.EXT.KTSA.FL.Y.0029.000000T0000Z-211220T0000Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
113 PM CST Fri Dec 17 2021
...FLOOD ADVISORY NOW IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY
AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Illinois River at Chewey.
* WHEN...Until Sunday evening.
* IMPACTS...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases due to strong turbulence.
* ADDITIONAL DETAILS...
- At 12:15 PM CST Friday the stage was 4.4 feet.
- Forecast...The river is expected to rise to a crest of 10.6
feet early Sunday morning.
- Action stage is 9.0 feet.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487
$$422
WGUS84 KTSA 180111
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
711 PM CST Fri Dec 17 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Oklahoma...
Illinois River at Chewey affecting Adair, Cherokee and Delaware
Counties.
OKC001-021-041-180215-
/O.CAN.KTSA.FL.Y.0029.000000T0000Z-211218T0111Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
711 PM CST Fri Dec 17 2021
...FLOOD ADVISORY HAS BEEN REPLACED WITH A RIVER FLOOD WARNING...
The threat of flooding continues and a River Flood Warning is now in
effect. Please refer to that bulletin for more information.
The Flood Advisory has been replaced with a River Flood Warning for
the Illinois River at Chewey.
* ADDITIONAL DETAILS...
- At 6:15 PM CST Friday the stage was 5.2 feet.
- Forecast...The river is expected to rise above flood stage
late Saturday morning to a crest of 14.5 feet Saturday
evening. It will then fall below flood stage Sunday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Dec 17, 5:24 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 17, 5:24 AM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
524 AM CST Fri Dec 17 2021
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 315 AM CST Fri Dec 17 2021
Regional sfc analysis shows frontal boundary located from near DFW
to just south of the Red River in NE TX, with KPRX seeing a shift
to south wind and a small rise in temp/dew point this hour. The
boundary is expected to lift farther north today into SE OK and WC
AR this afternoon, with consensus location somewhere near or just
south of I-40. Strengthening warm advection leading to increased
coverage in showers and a few thunderstorms N of the front this
morning, and main focus will lift more north through the day. KSHV
sounding from 00z sampled precip water of 1.42", not far off max
climo for the date and as this unseasonable moist airmass surges
north, the heavy rain threat increases across parts of the
forecast area, focused along and north of the boundary. Latest
data continues to support the idea of heavy rain axis from
northwest AR back to about KMLC and Flood Watch will be maintained
as is. In addition to heavy rainfall, increasing elevated CAPE
may support a limited hail threat this morning, with at least some
potential of more sfc-based activity along and south of the front
this afternoon, and an attendant threat of wind/hail given strong
shear.
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 315 AM CST Fri Dec 17 2021
The heavy rain threat will persist through a good part of this
evening, before the front gets forced back to the south tonight.
Eventually, the main forcing for widespread showers and embedded
thunderstorms will be pushed to the south, but not before a
sizable swath of 1-2" rainfall, likely surrounding a narrow zone
of heavier totals in the 3-4" range. The exact location of the
heaviest rain will be tied close to the eventual location of the
frontal zone late today and this evening, but again the most
recent data remains fairly consistent with the message of earlier
forecasts. Fortunately, antecedent dry conditions will limit the
threat to a degree, however given that we are well into the
dormant season, runoff should be efficient enough to lead to some
issues on small streams, and potentially mainstem rivers in the
Illinois basin.
The cold front will bring a more December-like airmass into the
area later tonight into Saturday, with chilly conditions during
the day and a cold night to follow. Lows likely to dip into the
teens in normally colder locations as surface high moves
overhead. The weather should remain quiet for several days
thereafter, with a weak southern stream low passing to the south
early next week and a transition to a more zonal flow aloft later
in the week and a return to above normal temperatures.
&&
.AVIATION...
(12Z TAFS)
Issued at 521 AM CST Fri Dec 17 2021
MVFR to IFR cigs expected to prevail for most of the forecast
period. Ongoing showers and thunderstorms will continue to
expand in coverage this morning across southeast Oklahoma and
into northwest Arkansas, with periods of precipitation expected
through the day. Some improvement can be expected for the
northeast Oklahoma sites later Friday night as the cold front
surges south.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 61 37 45 21 / 60 50 0 0
FSM 66 45 51 27 / 90 100 20 0
MLC 68 41 49 23 / 90 90 10 0
BVO 58 32 44 15 / 40 20 0 0
FYV 64 36 45 20 / 100 100 10 0
BYV 61 39 44 25 / 90 100 10 0
MKO 62 38 45 23 / 90 90 10 0
MIO 60 34 42 20 / 60 60 0 0
F10 63 38 46 22 / 90 90 10 0
HHW 73 45 50 28 / 70 100 40 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late tonight for OKZ068>076.
AR...Flood Watch through late tonight for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...18Hazardous weather outlook, Dec 17, 7:50 AM CST, 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 750 AM CST Fri Dec 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 750 AM CST Fri Dec 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma into western Arkansas. ONSET...This afternoon. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma into western Arkansas. ONSET...This afternoon. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Southeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will continue to expand in coverage this morning north of a warm front that was draped across northern Texas. A few of the stronger storms could produce marginally severe hail. The higher chances of severe storms should hold off until later this afternoon and into the evening hours as a cold front eventually surges south into the region. Damaging winds and hail to the size of quarters will be possible, primarily across southeast Oklahoma into portions of west central Arkansas. In addition to the severe weather, widespread rainfall amounts of 1-2 inches will be possible, with locally higher amounts of 3-4 inches. A Flash Flood Watch remains in effect today through tonight for much of east central and southeast Oklahoma as well as northwest Arkansas. The severe weather and heavy rainfall threat will gradually end later Friday night as the cold front exits the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...High Wind Potential. SUNDAY through THURSDAY...No Hazards. EXTENDED DISCUSSION... Breezy north winds and much colder weather is forecast for Saturday. Dry weather will continue into next week along with a modest warming trend. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:57 AM CST | Areal Flood Advisory | TSA | Adair, Haskell, McIntosh, Muskogee, Sequoyah | 2 hr |
| Dec 17, 8:13 AM CST | River Flood Advisory | TSA | Cherokee | 5 hr |
| Dec 17, 1:09 PM CST | River Flood Warning | TSA | Adair, Delaware | 35 hr |
| Dec 17, 1:10 PM CST | River Flood Warning | TSA | Cherokee | 57 hr |
| Dec 17, 3:02 PM CST | Special Weather Statement | TSA | Pittsburg | 43 min |
| Dec 17, 3:15 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 45 min |
| Dec 17, 5:35 PM CST | Areal Flood Advisory | TSA | Mayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 3 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.